Potential Analysis

, Volume 50, Issue 4, pp 609–619 | Cite as

Existence of Solution for an Asymptotically Linear Schrödinger-Kirchhoff Equation

  • Alex M. Batista
  • Marcelo F. FurtadoEmail author


We consider the Kirchhoff equation

$$-\Big(1+\lambda \int |\nabla u|^{2}\Big){\Delta} u+V(x)u=f(u)\quad\text{in }\quad \mathbb{R}^{N}, $$
where N ∈ {3, 4}, λ ≥ 0, the potential V is radial and f can be superlinear or aysmptotically linear at infinity. By using variational methods we obtain, for N = 4, the existence of a ground state radial solution when λ is small. The same holds for N = 3 with no restriction on λ. We also prove that, when λ → 0+, the solutions strongly converge to a solution of −Δu + V (x)u = f(u).


Kirchhoff equation Nonlocal problems Radial problems Ground state solution 

Mathematics Subject Classification (2010)

Primary 35J20 Secondary 35J25 35J60 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.



The authors would like to thank the referee for his/her useful suggestions which improves the presentation of the paper.


  1. 1.
    Alves, C.O., Correia, F.J.S.A., Ma, T.F.: Positive solutions for a quasilinear elliptic equation of Kirchhoff type. Comput. Math. Appl. 49, 85–93 (2005)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Azzollini, A.: The elliptic Kirchhoff equation in \(\mathbb {R}^{N}\) perturbed by a local nonlinearity. Diff. Integral Equ. 25, 543–554 (2012)MathSciNetzbMATHGoogle Scholar
  3. 3.
    Azzollini, A., d’Avenia, P., Pomponio, A.: Multiple critical points for a class of nonlinear functionals. Ann. Mat. Pura Appl. 190, 507–523 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Azzollini, A.: A note on the elliptic Kirchhoff equation in \(\mathbb {R}^{N}\) perturbed by a local nonlinearity. Commun. Contemp. Math. 17, Art. ID 1450039, 5 pp (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Berestycki, H., Lions, P.L.: Nonlinear scalar field equations. I. Existence of a ground state. Arch. Rational Mech. Anal. 82, 313–345 (1983)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Duan, Y., Tang, C.-L.: Multiple solutions for the asymptotically linear Kirchhoff type equations on \(\mathbb {R}^{N}\). Int. J. Differ. Equ. Art. ID 9503073, 9 pp (2016)MathSciNetGoogle Scholar
  7. 7.
    de Figueiredo, D.G., Lions, P.L., Nussbaum, R.D.: A priori estimates and existence of positive solutions of semilinear elliptic equations. J. Math. Pures Appl. 61, 41–63 (1982)MathSciNetzbMATHGoogle Scholar
  8. 8.
    Guo, Z.: Ground states for Kirchhoff equations without compact condition. J. Diff. Equ. 259, 2884–2902 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    He, X., Zou, W.: Existence and concentration behavior of positive solutions for a Kirchhoff equation in \(\mathbb {R}^{3}\). J. Diff. Equ. 252, 1813–1834 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Kirchhoff, G.: Mechanik. Teubner, Leipzig (1883)zbMATHGoogle Scholar
  11. 11.
    Li, G., Ye, H.: Existence of positive ground state solutions for the nonlinear Kirchhoff type equations in \(\mathbb {R}^{3}\). J. Diff. Equ. 257, 566–600 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Lions, J.L.: On some questions in boundary value problems of mathematical physics. In: International Symposium on Continuum, Mechanics and Partial Differential Equations, Rio de Janeiro (1977), vol. 30, pp. 284–346. Mathematics Studies, North-Holland (1978)Google Scholar
  13. 13.
    Liu, Z., Gou, S.: Positive solutions for asymptotically linear Schrödinger-Kirchhoff-type equations. Math. Methods Appl. Sci. 37, 571–580 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Lehrer, R., Maia, L.A.: Positive solutions to asymptotically linear equations via Pohozaev manifold. J. Funct. Anal. 266, 213–246 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Lehrer, R., Maia, L.A., Ruviaro, R.: Bound states of a nonhomogeneous non- linear Schrödinger equation with non symmetric potential. Nonlinear Diff. Equ. Appl. 22, 651–672 (2015)CrossRefzbMATHGoogle Scholar
  16. 16.
    Li, Y., Li, F., Shi, J.: Existence of a positive solution to Kirchhoff type problems without compactness. J. Diff. Equ. 253, 2285–2294 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Liu, S.B., Wu, Y.: Existence and multiplicity of solutions for asymptotically linear Schrödinger-Kirchhoff equations. Nonlinear Anal. Real World Appl. 26, 191–198 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Rabinowitz, P.H.: On a class of nonlinear Schrödinger equations. Z. Angew. Math. Phys. 43, 270–291 (1992)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Ye, H.: Positive high energy solution for Kirchhoff equation in \(\mathbb {R}^{3}\) with superlinear nonlinearities via Nehari-Pohozaev manifold. Disc. Cont. Dyn. Syst. 35, 3857–3877 (2015)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer Science+Business Media B.V., part of Springer Nature 2018

Authors and Affiliations

  1. 1.Departamento de Ciências Exatas e AplicadasUniversidade Federal do Rio Grande do NorteCaicoBrazil
  2. 2.Departamento de MatemáticaUniversidade de BrasíliaBrasíliaBrazil

Personalised recommendations